MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BS SYRINGE ORAL 3ML CLEAR

BECTON DICKINSON MEDICAL SYSTEMS BS SYRINGE ORAL 3ML CLEAR
Catalog Number 305220
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bs syringe oral 3ml clear contained mixed product/lots.The following information was provided by the initial reporter: po number, whs, item number, ordered quantity, discrepancy quantity, uom, reason, expiration date, lot number, warehouse, comments, supplier comments.(b)(4), il1, 58305220, (b)(4), 400, ea concealed damage, different item inside case, item inside 58305219.Addition information provided on 23jan2024: "item 305220 was received in full (1 case) once the warehouse opened this up, they realized inside the case was actually item 305219.The warehouse stated that they had 400 each there were incorrect and those were disposed of after no response.".
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.E.1.Address was not located and il was used.No photos or physical samples of the bs syringe oral 3ml clear product code # 305220, with the reported issue of ¿mixed product / lots ¿, were available for investigation.Product undergoes inspections throughout the manufacturing process according to procedure.As the lot involved in this incident is unknown, a device history review cannot be performed.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Additional Manufacturer Narrative
Pr 9249460 follow-up report for correction.The date received from manufacturer was incorrect in the initial mdr.Customer provided confirmation on 22jan2024 that the complaint was the result of "mixed product/lots".
 
Event or Problem Description
No additional information provided.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: enteral/oral syringes.Device failure: mixed product / lots.
 
Event or Problem Description
No additional information.

Brand Name
BS SYRINGE ORAL 3ML CLEAR
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18594860
Report Number1213809-2024-00037
Device Sequence Number8182689
Product Code KYW
UDI-Device Identifier50382903052207
UDI-Public(01)50382903052207
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305220
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/22/2024
04/03/2025
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/05/2024
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown